MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 8 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 8 CM; CATHETER PERCUTANEOUS
Model Number IPN918853
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported " a pediatric cvc was dfficult to inserted into the needle.The guide appeared to stall and unravelled when removed.The needle associated with the guide had to be removed." a new guide was inserted.No medical intervention required.The patient's current condition is reported as "stable".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened cvc kit for analysis.No obvious signs of use were observed on the guide wire.It was noted that the introducer needle involved with this complaint was not returned.Visual analysis revealed that the guide wire was kinked towards the distal end.The kinking resulted in the distal j-bend to be slightly misshapen.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were secure and intact.Visual analysis could not be performed on the introducer needle involved with this complaint as it was not returned.The kinks in the guide wire were located 433mm from the proximal tip.The overall length of the guide wire measured 456mm, which is within the specification of 449.2mm-458mm per the guide wire product drawing.The outer diameter of the guide wire measured 0.440mm, which is within the specification of 0.432mm-0.457mm per guide wire product drawing.Dimensional analysis could not be performed on the introducer needle involved with this complaint as it was not returned.The returned guide wire was inserted through a lab inventory 21ga introducer needle.Resistance was encountered at the location of the kinking; however, all functional sections of the guide wire passed with little to no difficulty.Performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".Functional analysis could not be performed on the introducer needle involved with this complaint as it was not returned.A manual tug test on the guide wire confirmed that the distal and proximal welds are secure and intact.A device history record review was performed on the guide wire, and a finding was identified; however, it could not be confirmed if the finding was relevant.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report that the guide wire kinked during use was confirmed through examination of the returned sample.The guide wire was kinked towards the distal j-bend.The returned guide wire met all relevant dimensional and functional requirements.Despite the damage, without the introducer needle involved with this complaint also returned for analysis, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 5.5 FR X 8 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18838343
Report Number3006425876-2024-00163
Device Sequence Number18006704
Product Code DQY
UDI-Device Identifier30801929122979
UDI-Public30801929122979
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918853
Device Catalogue NumberCS-15553-E
Device Lot Number71F22C1665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient Age24 MO
Patient SexUnknown